MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI

BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI
Model Number 87045
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection revealed dried body fluid found on the handle, main body tubing, distal end.Dried saline on the distal end and inside several irrigation ports.Electrical tests revealed while manipulating the shaft, continuity checks revealed no electrical opens or shorts as checked manually using a multi-meter and breakout box.All electrodes, sensor and thermocouple resistances measured in spec and were typical.Functional inspection revealed the steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Hdx testing revealed noise testing in ablation condition met current device specifications, where peak to peak values were less than 0.4 mv.Maximum values of ~ 0.05 mv peak to peak were observed in mifi 1-2 bipole.X-ray inspection found fluid inside the tip.Pressure leak test revealed the device's lumen was leak tested using an isaac pressure decay test system set to 107 psi, and a touhy bourst seal for sealing the irrigation holes and mes.The lumen pressure decay was measured three times, with re-seating of the tb seal between each test.Pressure decay values were 1.632, 1.605 and 1.589 psi, which were below the acceptable upper limit of 0.30 psi.The handle was dissected.No evidence of fluid leakage was found.Next, the distal end was dissected.Again, no evidence of fluid leakage was found.
 
Event or Problem Description
Reportable based on device analysis completed on 09dec2019.It was reported that noise appeared on the 1-2 potentials, and it disappeared.The intella nav oi was selected for a ablation procedure.After about 2 hours of use, noise suddenly appeared on the 1-2 potentials and disappeared.Cable was replaced, but noise and tracking did not improve.The ablation catheter was replaced, and ablation was completed successfully.However, analysis revealed that the device failed a lumen leak test, indicating a fluid leak inside the shaft.

Brand Name
INTELLANAV OPEN-IRRIGATED
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9557671
Report Number2134265-2019-16487
Device Sequence Number2245687
Product Code OAD
UDI-Device Identifier08714729937432
UDI-Public08714729937432
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2022
Device Model Number87045
Device Catalogue Number87045
Device Lot Number0023796521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2019
Initial Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight80